MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter and a guidewire.During the procedure, the physician completed one pass using the jet7; however, no clot was removed.The physician then removed the jet7 to flush.Then, upon flushing, it was noticed that there was a small hole on the distal part of the jet7.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), the same neuron max and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed small holes in the distal shaft.Further evaluation of the device revealed an ovalization in the distal shaft.If the device is forcefully gripped or pinched during use, damage such as an ovalization may occur.This ovalization likely contributed to the holes in the catheter.During decontamination, the jet7 was flushed with air while submerged in the bleach solution, and bubbles were observed coming from the small holes at the ovalized location in the catheter.Further evaluation of the device revealed kinks in the distal shaft.This damage was likely incidental to the complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11938503
Report Number3005168196-2021-01250
Device Sequence Number4176160
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF100043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005